Acetaminophen, chlorpheniramine, and dextromethorphan
Name: Acetaminophen, chlorpheniramine, and dextromethorphan
- Acetaminophen, chlorpheniramine, and dextromethorphan effects of
- Acetaminophen, chlorpheniramine, and dextromethorphan the effects of
- Acetaminophen, chlorpheniramine, and dextromethorphan used to treat
- Acetaminophen, chlorpheniramine, and dextromethorphan drug
- Acetaminophen, chlorpheniramine, and dextromethorphan missed dose
- Acetaminophen, chlorpheniramine, and dextromethorphan side effects
- Acetaminophen, chlorpheniramine, and dextromethorphan adult dose
- Acetaminophen, chlorpheniramine, and dextromethorphan 500 mg
- Acetaminophen, chlorpheniramine, and dextromethorphan mg tablet
- Acetaminophen, chlorpheniramine, and dextromethorphan tablet
What is acetaminophen, chlorpheniramine, and dextromethorphan?
Acetaminophen is a pain reliever and fever reducer.
Chlorpheniramine is an antihistamine that reduces the effects of natural chemical histamine in the body. Histamine can produce symptoms of sneezing, itching, watery eyes, and runny nose.
Dextromethorphan is a cough suppressant. It affects the cough reflex in the brain that triggers coughing.
Acetaminophen, chlorpheniramine, and dextromethorphan is a combination medicine used to treat headache, fever, body aches, cough, runny nose, sneezing, itching, and watery eyes caused by allergies, the common cold, or the flu.
This medicine will not treat a cough that is caused by smoking, asthma, or emphysema.
Acetaminophen, chlorpheniramine, and dextromethorphan may also be used for purposes not listed in this medication guide.
What should I discuss with my healthcare provider before taking this medicine?
Do not use this medicine if you have taken an MAO inhibitor in the past 14 days. A dangerous drug interaction could occur. MAO inhibitors include furazolidone, isocarboxazid, linezolid, phenelzine, rasagiline, selegiline, and tranylcypromine.
You should not use this medication if you are allergic to acetaminophen (Tylenol), chlorpheniramine, or dextromethorphan.
Ask a doctor or pharmacist before taking this medicine if you have any medical condition, especially:
asthma or COPD, cough with mucus, or cough caused by smoking, emphysema, or chronic bronchitis;
a blockage in your stomach or intestines;
liver disease, cirrhosis, a history of alcoholism, or if you drink more than 3 alcoholic beverages per day;
an enlarged prostate, problems with urination;
if you take potassium (Cytra, Epiklor, K-Lyte, K-Phos, Kaon, Klor-Con, Polycitra, Urocit-K).
It is not known whether this medicine will harm an unborn baby. Do not use cough and cold medicine without a doctor's advice if you are pregnant.
This medicine may pass into breast milk and may harm a nursing baby. Antihistamines may also slow breast milk production. Do not use cough and cold medicine without a doctor's advice if you are breast-feeding a baby.
Artificially sweetened liquid medicine may contain phenylalanine. Check the medication label if you have phenylketonuria (PKU).
Always ask a doctor before giving a cough or cold medicine to a child. Death can occur from the misuse of cough and cold medicines in very young children.
What happens if I miss a dose?
Since this medicine is used when needed, you may not be on a dosing schedule. If you are on a schedule, use the missed dose as soon as you remember. Skip the missed dose if it is almost time for your next scheduled dose. Do not use extra medicine to make up the missed dose.
What happens if I overdose?
Seek emergency medical attention or call the Poison Help line at 1-800-222-1222. An overdose of acetaminophen can be fatal.
The first signs of an acetaminophen overdose include loss of appetite, nausea, vomiting, stomach pain, sweating, and confusion or weakness. Later symptoms may include pain in your upper stomach, dark urine, and yellowing of your skin or the whites of your eyes.
What should I avoid while taking this medicine?
Ask a doctor or pharmacist before using any other cold, allergy, pain, or sleep medication. Acetaminophen (sometimes abbreviated as APAP) is contained in many combination medicines. Taking certain products together can cause you to get too much acetaminophen which can lead to a fatal overdose. Check the label to see if a medicine contains acetaminophen or APAP.
Avoid drinking alcohol. It may increase your risk of liver damage while you are taking acetaminophen, and can increase certain side effects of chlorpheniramine.
This medication may cause blurred vision and may impair your thinking or reactions. Be careful if you drive or do anything that requires you to be alert and able to see clearly.
Usual Adult Dose for Influenza
Acetaminophen/chlorpheniramine/dextromethorphan 500 mg-2 mg-15 mg tablets: 2 tablets orally every 6 hours, while symptoms persist, not to exceed 8 tablets in 24 hours, or as directed by a doctor.
Renal Dose Adjustments
Data not available
Liver Dose Adjustments
Data not available